Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2015, 4:33 PM CDT for Sharp County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 4:33 PM CDT (21:33 UTC)
- Expired
- May 27, 2015, 6:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WGUS54 KLZK 272133
FFWLZK
ARC135-272330-
/O.NEW.KLZK.FF.W.0049.150527T2133Z-150527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 630 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF CAVE CITY TO 8 MILES NORTHEAST
OF SIDNEY. DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAVE
FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 2 HOURS WITH
ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR.
WHILE RAINFALL MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POUGHKEEPSIE... NELSONVILLE... EVENING SHADE...
CENTER... CALAMINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3617 9135 3616 9134 3606 9134 3599 9135
3601 9167 3617 9166 3618 9165
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:50 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 27, 2:50 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT WED MAY 27 2015 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT ALL SHORT TERM MODELS IN GOOD AGREEMENT THAT THE GENERALLY UNSETTLED PATTERN OF LATE WILL CONTINUE THROUGH THE PERIOD. AS SUCH...WILL SIMPLY BLEND FORECAST SOLUTIONS THIS AFTERNOON. SCATTERED CONVECTION STATING TO POP IN THE HEAT OF THE DAY AND WILL LIKELY INCREASE IN COVERAGE THIS EVENING. EARLIER STORMS OVER THE SOUTHEAST AND THE FEW STORMS THAT HAVE DEVELOPED AT THIS TIME HAVE BEEN VERY EFFICIENT RAIN MAKERS PRODUCING LOCALLY HEAVY RAIN. AIRMASS REMAINS VERY MOIST WITH PWATS JUST UNDER 1.5 INCHES BUT EXPECTED TO CLIMB TO IN EXCESS OF 1.75 INCHES BY THE END OF THE PERIOD. SOUTHWEST FLOW ALOFT AND SOUTHEAST SURFACE FLOW WILL KEEPING MOIST AIR IN PLACE THROUGHOUT PERIOD AS UPPER TROUGH OVER THE WESTERN UNITED STATES AT THIS MOMENT...MAKES AN EASTWARD PUSH. TROUGH WILL ONLY REACH THE CENTRAL PLAINS BY THE END OF THE PERIOD WITH ASSOCIATED FRONT FINALLY PUSHING THROUGH IN THE SATURDAY NIGHT TO EARLY SUNDAY MORNING TIME FRAME. SEVERAL UPPER LEVEL IMPULSES WILL MOVE THROUGH THE PREVAILING FLOW WITH A CONTINUING CHANCE OF PRECIPITATION ESPECIALLY DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. BEST CHANCES ACTUALLY LOOK TO BE FRIDAY AND SATURDAY WHEN THE STRONGEST OF THE WAVES MOVES THROUGH ACCOMPANIED BY A SURGE IN MOISTURE. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THANKS TO THE CLOUDS AND PRECIPITATION IN THE AREA AND WILL GO A TITLE BELOW GUIDANCE. && .LONG TERM...SUNDAY THROUGH WEDNESDAY ZONAL UPPER FLOW IS FORECAST TO EXIST ACROSS THE LOWER 48 DURING THE LONG TERM. LOCALLY AN UPPER TROUGH WILL RESIDE OVER ARKANSAS TO BEGIN THE PERIOD AND WILL LIKELY MOVE VERY LITTLE THROUGH EARLY NEXT WEEK AS IT BECOMES CUTOFF FROM THE MAIN FLOW ACROSS THE NRN TIER STATES. WITH A TROUGH/CUTOFF LOW ATOP ARKANSAS AND A MOIST AIR MASS AT THE SURFACE...AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST EACH DAY. TEMPERATURES WILL START THE PERIOD AROUND OR SLIGHTLY BELOW NORMAL...BUT MID TO UPPER 80S WILL CREEP BACK INTO THE FORECAST TOWARDS MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 84 68 83 / 30 40 30 60 CAMDEN AR 69 85 69 85 / 30 40 30 50 HARRISON AR 64 81 65 80 / 30 40 40 60 HOT SPRINGS AR 69 84 69 83 / 30 40 40 60 LITTLE ROCK AR 69 85 69 85 / 30 40 30 60 MONTICELLO AR 71 86 70 86 / 30 40 30 40 MOUNT IDA AR 68 83 68 82 / 30 40 40 60 MOUNTAIN HOME AR 65 82 66 81 / 30 40 40 60 NEWPORT AR 68 85 69 84 / 30 40 30 60 PINE BLUFF AR 70 85 69 85 / 30 40 30 50 RUSSELLVILLE AR 68 84 68 82 / 30 40 40 60 SEARCY AR 68 85 68 84 / 30 40 30 60 STUTTGART AR 70 86 69 85 / 30 40 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...64
Hazardous weather outlook, May 27, 10:01 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1001 AM CDT WED MAY 27 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1001 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME OF WHICH CONTAIN LOCALLY HEAVY RAIN...CONTINUE TO MOVE ACROSS EXTREME SOUTHEAST ARKANSAS. A FLASH FLOOD WARNING WILL REMAIN IN EFFECT FOR DESHA COUNTY THROUGH 1 PM. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS WEAKER UPPER LEVEL ENERGY MOVES THROUGH THE REGION. AFTERNOON HEATING AND A MOIST ATMOSPHERE WILL ALSO HELP IN THE DEVELOPMENT OF THE CONVECTION. ONLY AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE TODAY...WITH STRONG WINDS AND HAIL THE MAIN THREATS. AREA RIVER FLOODING DOES CONTINUE ACROSS ARKANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE PERIOD...AND KEEP THE CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THURSDAY AND FRIDAY WILL SEE LOWER OVERALL CHANCES OF CONVECTION. THEN FRIDAY NIGHT AND OVER THE WEEKEND...BETTER CHANCES FOR CONVECTION GO UP WITH A STORM SYSTEM AND COLD FRONT MOVING INTO THE REGION. A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT EACH AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A BIT BETTER CHANCE OF STRONG TO SEVERE STORMS WILL BE WITH THE SYSTEM OVER THE WEEKEND. ALSO...HEAVY RAIN WILL CONTINUE TO BE A THREAT WITH STORMS...AND FLASH FLOODING COULD OCCUR...AND RIVER FLOODING INCREASED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Local storm report, May 27, 10:53 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD ROHWER 33.77N 91.28W
05/27/2015 DESHA AR CO-OP OBSERVER
WATER ACROSS HIGHWAY 1 IN ROWHER AND HALF A MILE SOUTH OF
ROWHER. ALSO WATER ACROSS HIGHWAY 138 4 MILES WEST OF
KELSO. CO-OP OBSERVER ALSO RECORDED 2.23 INCHES OF RAIN
BETWEEN 8 AM AND 1040AM.
&&
CDALTONSpecial weather statement, May 27, 3:41 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CDT WED MAY 27 2015
ARZ007-272110-
SHARP AR-
341 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHARP COUNTY UNTIL 415 PM
CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ASH FLAT...MOVING NORTHEAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SITKA... POUGHKEEPSIE... NELSONVILLE...
CENTER... CALAMINE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3624 9133 3623 9133 3622 9134 3606 9134
3596 9135 3610 9168 3615 9168 3622 9163
TIME...MOT...LOC 2041Z 242DEG 11KT 3611 9159
62Special weather statement, May 27, 4:03 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 403 PM CDT WED MAY 27 2015 ARZ012-013-272135- NEWTON AR-SEARCY AR- 403 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEARCY AND EASTERN NEWTON COUNTIES UNTIL 430 PM CDT... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF EULA...OR 17 MILES SOUTHEAST OF JASPER...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MARSENA... IMO... EULA... BOHANNON... SNOWBALL... RICHLAND CREEK CAMPGROUND... BASS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3591 9269 3576 9274 3580 9305 3594 9304 TIME...MOT...LOC 2103Z 277DEG 6KT 3584 9295 62
Special weather statement, May 27, 4:18 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT WED MAY 27 2015
ARZ012-272150-
NEWTON AR-
418 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON COUNTY UNTIL 445
PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
JASPER TO 5 MILES NORTHWEST OF UPPER BUFFALO WILDERNESS AREA...AND
MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... JASPER...
UPPER BUFFALO WILDERNESS AREA... PRUITT...
PIERCETOWN... CARVER... YARDELLE...
VENDOR... PONCA... PARTHENON...
MT SHERMAN... LOW GAP... HASTY...
BOXLEY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3595 9295 3590 9351 3592 9351 3595 9350
3598 9346 3604 9345 3608 9295
TIME...MOT...LOC 2118Z 270DEG 5KT 3601 9314 3597 9352
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:23 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 47 min |
| May 26, 10:44 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 46 min |
| May 26, 11:30 PM CDT | Special Weather Statement | LZK | Bradley | 20 min |
| May 27, 12:14 AM CDT | Special Weather Statement | LZK | Cleveland | 21 min |
| May 27, 4:52 AM CDT | Special Weather Statement | LZK | Desha | 43 min |
| May 27, 5:15 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 5:36 AM CDT | Special Weather Statement | LZK | Desha | 44 min |
| May 27, 6:00 AM CDT | Special Weather Statement | LZK | Drew | 45 min |
| May 27, 6:14 AM CDT | Special Weather Statement | LZK | Desha | 31 min |
| May 27, 6:45 AM CDT | Special Weather Statement | LZK | Desha | 30 min |
| May 27, 6:48 AM CDT | Special Weather Statement | LZK | Drew | 32 min |
| May 27, 6:57 AM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| May 27, 10:00 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 15 min |
| May 27, 2:01 PM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
| May 27, 3:41 PM CDT | Special Weather Statement | LZK | Sharp | 29 min |
| May 27, 4:03 PM CDT | Special Weather Statement | LZK | Searcy | 32 min |
| May 27, 4:07 PM CDT | Flash Flood Warning | LZK | Newton, Searcy | 113 min |
| May 27, 4:18 PM CDT | Special Weather Statement | LZK | Newton | 32 min |
| May 27, 4:40 PM CDT | Special Weather Statement | LZK | Newton | 30 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton | 31 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 29 min |
| May 27, 5:37 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 23 min |
| May 27, 6:00 PM CDT | Flash Flood Warning | LZK | Newton | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.